Advertisement

Optimization Letters

, Volume 13, Issue 8, pp 1885–1896 | Cite as

Gradient-type projection methods for quasi-variational inequalities

  • Nevena MijajlovićEmail author
  • Milojica Jaćimović
  • Muhammad Aslam Noor
Original Paper
  • 168 Downloads

Abstract

We study methods for solving quasi-variational inequalities which are a notable generalization of the variational inequalities. Solving quasi-variational inequality requires that the corresponding variational inequality be solved concurrently with the calculation of a fixed point of the set-valued mapping. For this reason, the literature on quasi-variational inequalities is not very extensive in what concerns solution methods. In this paper we suggest and analyze a new continuous and iterative variants of some generalizations of the gradient-type projection method for solving quasi-variational inequalities. Using the technique of Noor, we also propose a new two-step iterative scheme. We also establish sufficient conditions for the convergence of the proposed methods and estimate the rates of convergence.

Keywords

Quasi-variational inequalities Continuous and iterative methods Gradient-type projection method Convergence 

Notes

Acknowledgements

We are very grateful to the referees for their valuable comments on the paper.

References

  1. 1.
    Antipin, A.S.: Continuous and iterative processes with projection and projection-type operators. In: Problems of Cybernetics, Computational Problems of the Analysis for Large Systems, pp. 5–43 Moscow, USSR (1989) (in Russian)Google Scholar
  2. 2.
    Antipin, A.S., Jaćimović, M., Mijajlović, N.: A second-order continuous method for solving quasi-variational inequalities. Comput. Math. Math. Phys. 51(11), 1856–1863 (2011)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Antipin, A.S., Jaćimović, M., Mijajlović, N.: A second-order iterative method for solving quasi-variational inequalities. Comput. Math. Math. Phys. 53(3), 258–264 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Antipin, A.S., Jaćimović, M., Mijajlović, N.: Extragradient method for solving quasivariational inequalities. Optimization 67(1), 103–112 (2018).  https://doi.org/10.1080/02331934.2017.1384477 MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Baiocchi, A., Capelo, A.: Variational and Quasi-Variational Inequalities. Wiley, New York (1984)zbMATHGoogle Scholar
  6. 6.
    Bensoussan, A., Goursat, M., Lions, J.L.: Contrôle impulsionnel et inéquations quasi-variationnelles. C. R. Acad. Sci. Paris Ser. A 276, 1284–1973 (1973)zbMATHGoogle Scholar
  7. 7.
    Bensoussan, A., Lions, J.L.: Nouvelle formulation de problémes de controle impulsionnel et applications. C. R. Acad. Sci. Paris Ser. A 276, 1189–1192 (1973)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Facchinei, F., Kanzow, C., Sagratella, S.: Solving quasi-variational inequalities via their KKT conditions. Math. Program. 144(1–2), 369–412 (2014)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. II, vol. I. Springer, New York (2003)zbMATHGoogle Scholar
  10. 10.
    Hartman, P.: Ordinary Differential Equations, Classics in Applied Mathematics, vol. 18. SIAM, Philadelphia (2002)CrossRefGoogle Scholar
  11. 11.
    Jaćimović, M., Mijajlović, N.: On a continuous gradient-type method for solving quasi-variational inequalities. Proc. Montenegrin Acad. Sci. Arts 19, 16–27 (2011)Google Scholar
  12. 12.
    Kinderlehrer, D., Stampacchia, G.: An Introduction to Variational Inequalities and their Applications, Classics in Applied Mathematics, vol. 31. SIAM, Philadelphia (1987)Google Scholar
  13. 13.
    Kocvara, M., Outrata, J.V.: On a class of quasi-variational inequalities. Optim. Methods Softw. 5, 275–295 (1995)CrossRefGoogle Scholar
  14. 14.
    Konnov, I.: Nonlinear Optimization and Variational Inequalities. Kazan University, Kazan (2013)Google Scholar
  15. 15.
    Mijajlović, N., Jaćimović, M.: Proximal methods for solving quasi-variational inequalities. Comput. Math. Math. Phys. 55(12), 1981–1985 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Mosco, U.: Implicit variational problems and quasi variational inequalities. In Proceedings of the Summer School (Bruxelles, 1975) ’Nonlinear operations and Calculus of variations’, vol. 543, pp. 83–156 (1976)Google Scholar
  17. 17.
    Nesterov, Y., Scrimali, L.: Solving strongly monotone variational and quasi-variational inequalities. Discrete Contin. Dyn. Syst. 31(4), 1383–1396 (2011)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Noor, M.: An iterative algorithm for variational inequalities. J. Math. Anal. Appl. 158(2), 448–455 (1991)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Noor, M.A.: New approximation schemes for solving general variational inequalities. J. Math. Anal. Appl. 251, 217–229 (2000)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Noor, M.A.: Existence results for quasi variational inequalities. Banach J. Math. Anal. 1, 186–194 (2007)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Noor, M.A., Memon, Z.A.: Algorithms for general mixed quasi variational inequalities. J. Inequal. Pure Appl. Math. 3, 59 (2002)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Noor, M.A., Noor, K.I., Khan, A.G.: Three step iterative algorithms for solving class of quasi variational inequalities. Afrika Math. 26(7), 1519–1530 (2015)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Noor, M.A., Oettli, W.: On general nonlinear complementarity problems and quasi equilibria. Le Mathematiche 49, 313–331 (1994)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Ryazantseva, I.P.: First-order methods for certain quasi-variational inequalities in a Hilbert space. Comput. Math. Math. Phys. 47, 183–190 (2007)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Salahuddin, H.: Projection methods for quasi-variational inequalities. Math. Comput. Appl. 9, 125–131 (2004)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Vasiliev, F.P.: Optimization Methods I, II. MCNMO, Moscow (2011) (in Russian)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Nevena Mijajlović
    • 1
    Email author
  • Milojica Jaćimović
    • 1
  • Muhammad Aslam Noor
    • 2
  1. 1.Department of MathematicsUniversity of MontenegroPodgoricaMontenegro
  2. 2.Department of MathematicsCOMSATS University IslamabadIslamabadPakistan

Personalised recommendations